Arkansas, 2012

Wildfire in Arkansas, June 28, 2012

June 28, 2012 · NWS LZK · 1 event in 1 county or zone

An attempt to burn a pile of bamboo led to a 5 acre wildfire at East End in Saline County on the 28th. Seven fire departments fought the blaze.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An attempt to burn a pile of bamboo led to a 5 acre wildfire at East End in Saline County on the 28th. Seven fire departments fought the blaze. Two firefighters suffered heat exhaustion. Because a burn ban was in effect at the time of the fire, the landowner was issued a citation with a fine of $1100.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 11:39 AM CST, 51 minutes earlier.

Area forecast discussion, Jun 28, 11:39 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1239 PM CDT THU JUN 28 2012

.AVIATION...28/18Z TAF CYCLE

VFR CONDS WL CONT THRU THE PD. W/SWLY WINDS THIS AFTN AT 5 TO 10
MPH...WITH A FEW HIGHER GUSTS...DIMINISHING THIS EVENING. WLY
WINDS WL RETURN FRI MRNG...AT 5 TO 10 MPH. /44/
&&

.PREV DISCUSSION... /ISSUED 1132 AM CDT THU JUN 28 2012/

UPDATE...
HIGH PRESSURE CONTINUES OVER THE AREA. TEMPERATURES HAVE RAPIDLY
CLIMBED THROUGH THE MORNING. INCREASED MAX TEMPERATURES TODAY 1 TO
2 DEGREES TO ACCOUNT FOR THE TRENDS. DEW POINTS HAVE INCREASED IN
THE SOUTH SO MORE HUMID CONDITIONS ARE EXPECTED IN THE SOUTHERN
COUNTIES.

PREV DISCUSSION... /ISSUED 325 AM CDT THU JUN 28 2012/

SHORT TERM...TODAY THROUGH SUNDAY

NOT MUCH TO TALK ABOUT EXCEPT FOR THE HEAT. WARMER THAN NORMAL
CONDITIONS WILL CONTINUE THROUGH THE SHORT TERM PERIOD. AFTERNOON
TEMPS WILL RANGE FROM AROUND 100 TO AROUND 105 DEGREES ON THE HIGH
SIDE EACH DAY...WITH SLIGHTLY COOLER HIGHS ON SUNDAY IN THE UPPER
90S TO AROUND 100 DEGREES. SUNDAY/S SLIGHTLY COOLER TEMPERATURES
WILL BE A RESULT OF INFLUENCES FROM AN UPPER LOW OVER THE SOUTH
TEXAS COAST...AND PASSING SHORTWAVE ENERGY JUST TO THE NORTH OF
ARKANSAS. AS MENTIONED THIS SHOULD RESULT IN ONLY SLIGHT COOLING.
THAT IS...THE HOTTER SITES ON SUNDAY WILL STRUGGLE TO MAKE 100
DEGREES INSTEAD OF TOPPING OUT 3-6 DEGREES BEYOND THE CENTURY
MARK.

DESPITE PROLONGED PERIODS EACH DAY WITH TEMPERATURES IN THE UPPER
90S TO 100-105 DEGREE RANGE...HEAT ADVISORY CRITERIA DO NOT LOOK
TO BE MET. AFTERNOON DEWPOINTS SHOULD BE LOW ENOUGH...AND
OVERNIGHT LOWS COOL ENOUGH...TO PRECLUDE ANY HEAT RELATED PRODUCTS
AT THIS TIME. THAT SAID...THIS IS STILL A NOTABLE WARM STRETCH WE
ARE IN...AND HEAT-RELATED ILLNESSES COULD EASILY OCCUR IF
INDIVIDUALS DO NOT TAKE PROPER PRECAUTIONS BEFORE WORKING OUTSIDE
FOR LONG PERIODS OF TIME.

LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY

THERE ARE NO BIG CHANGES IN THE EXTENDED PERIOD...WITH HIGH PRESSURE
REMAINING THE DOMINANT FEATURE ACROSS MUCH OF THE COUNTRY. UNDER THE
HIGH...WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED...AND IT WILL BE
MOSTLY DRY.

THERE WILL BE AN INFLUX OF SOME TROPICAL MOISTURE...FIRST FROM TEXAS
AND THEN THE SOUTHEAST UNITED STATES. AT THE VERY LEAST...MORE
MOISTURE WILL MEAN HIGHER DEWPOINTS...ESPECIALLY OVER THE SOUTHEAST
HALF OF THE STATE. THIS WILL MAKE IT FEEL MORE OPPRESSIVE.

THE GOOD NEWS IS THE MOISTURE MAY LEAD TO ISOLATED SHOWERS AND
THUNDERSTORMS DURING THE HEAT OF THE AFTERNOON AND EVENING
TUESDAY/WEDNESDAY. ADDED SMALL POPS DURING THIS TIME FRAME.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 28, 4:00 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUN 28 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WELL ABOVE NORMAL TEMPERATURES THIS AFTERNOON COMBINED WITH VERY
LOW HUMIDITY LEVELS WILL INCREASE THE CONCERN FOR WILDFIRES ACROSS
ARKANSAS. GIVEN EXISTING DROUGHT CONDITIONS AND DRY VEGETATION...
THERE IS A HIGH FIRE DANGER STATEWIDE. ANY FIRE THAT STARTS COULD
SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WITH NO SIGNIFICANT RAINFALL IN THE FORECAST...A HIGH WILDFIRE
DANGER WILL CONTINUE.

TEMPERATURES WILL BE VERY HOT...WITH AFTERNOON READINGS IN THE UPPER
90S TO JUST OVER 100 DEGREES. HUMIDITY LEVELS ARE EXPECTED TO SLOWLY
INCREASE...AND THIS WILL MAKE IT FEEL MORE OPPRESSIVE. MAXIMUM HEAT
INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES IN MOST AREAS.

ADDED MOISTURE COULD YIELD ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY...MAINLY IN THE SOUTHEAST
HALF OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Saline

When
June 28, 12:30 PM CST to 3:50 PM CST
Where
Saline forecast zone
Injuries
2 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380878.